Objectives To explore clinical characteristics and emergency treatment of patients with arrhythmias caused by acute aconitine poisoning.
Methods We conducted a retrospective analysis during the period of 2010 to 2012, Clinical data of patients with arrhythmias caused by acute aconitine poisoning was analyzed.
Results A total of 19 patients (male: 79%; mean age 49 years) with acute aconitine poisoning were included. All 19 cases showed arrhythmias under their ECGs including: sinus bradycardia (HR<50bpm) (n = 3); junctional eascape rhythm (n = 1); high degree of atrioventricular block (n = 2); frequent ventricular extrasystole (n = 9); ventricular tachycardia (n = 3); ventricular electrical storm (n = 1). Ventricular arrhythmia was the most common type. All cases accepted stomach lavage. Atropine or isoprenaline would be treated if bradyarrhythmia occurred. There were 6 cases receiving atropine; 1 case receiving isoprenaline. All cases of ventricular arrhythmias receiving magnesium sulfate (n = 13); 3 cases of ventricular tachycardia treated with lidocaine; 1 patient with ventricular electrical storm accepted electrical defibrillation emergently for 6 times when ventricular fibrillation occurred, combined with lidocaine and amiodarone injection intravenously. All 19 cases were cured and discharged from hospital.
Conclusions The key point of emergency treatment with arrhythmias caused by acute aconitine poisoning is its diagnosis in early stage, early use of antiarrhythmic drugs is necessary. If ventricular fibrillation occurred, electrical defibrillation emergently and combining use of lidocaine and amiodarone can increase success rate.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.